Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 13, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 13, 2025, 1:38 AM MDT for Park County, Colorado. It took effect at Apr 13, 2025, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2025, 1:38 AM MDT (07:38 UTC)
- In effect from
- Apr 13, 2025, 10:00 AM MDT
- Expired
- Apr 13, 2025, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Denver/Boulder, CO
County Park County, CO
The radar
The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 7.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5225 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
513 WWUS85 KBOU 130738 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 138 AM MDT Sun Apr 13 2025 COZ214-132100- /O.NEW.KBOU.FW.W.0013.250413T1600Z-250414T0200Z/ Central and Southeast Park County- 138 AM MDT Sun Apr 13 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM this morning to 8 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 214. * TIMING...From 10 AM this morning to 8 PM MDT this evening. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
916 WWUS85 KBOU 131959 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 159 PM MDT Sun Apr 13 2025 COZ214-140200- /O.CON.KBOU.FW.W.0013.000000T0000Z-250414T0200Z/ Central and Southeast Park County- 159 PM MDT Sun Apr 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... * AFFECTED AREA...Fire Weather Zone 214. * TIMING...Until 8 PM MDT this evening. * WINDS...West 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 12, 11:39 PM MDT, 1 hour 59 minutes earlier. Its key messages:
- Mild overnight temperatures tonight with spotty elevated/critical fire weather conditions through the early overnight hours.
- Cooler temperatures early next week, with scattered showers Sunday afternoon and Sunday night. Mostly rain at lower elevations.
Area forecast discussion, Apr 12, 11:39 PM MDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1139 PM MDT Sat Apr 12 2025 .KEY MESSAGES... - Mild overnight temperatures tonight with spotty elevated/critical fire weather conditions through the early overnight hours. - Cooler temperatures early next week, with scattered showers Sunday afternoon and Sunday night. Mostly rain at lower elevations. && .UPDATE... Issued at 855 PM MDT Sat Apr 12 2025 No significant updates to the forecast tonight. It's still quite warm/dry across most of the CWA this evening, with DEN still sitting in the low 70s. Haven't made many significant adjustments, but did go with warmer overnight lows near the base of the foothills, and dropped dew points across most of the high country tonight. && .SHORT TERM /Through Sunday/... Issued at 236 PM MDT Sat Apr 12 2025 Westerly winds have been slow to come off the mountains so far, as the flow has been blocked by the terrain. We're starting to develop a shallow cyclonic circulation over the Denver area, probably a hybrid of the typical Monument Hill blocking and the blocking from the Front Range. So far, this seems to be winning and we may wind up with more of a southwest wind with the northwest part of the metro area remaining blocked. We're well mixed everywhere, so we could get the westerly flow aloft pushing eastward through the current mess, but it's not looking like the forcing for that is strong enough. All of this hasn't had any effect on temperatures and we bumped today's highs up another degree or two which means we'll be at or a little above daily records. Not much change to the forecast for tonight and Sunday. We'll have partly to mostly cloudy skies with general southwest winds for mild temperatures, with the shift to northwest winds and cold advection in the early morning hours. Moisture is limited, but instability will be increasing so the idea of showers breaking out over the mountains by early afternoon and spreading southeast still looks good. We're not sure if the moisture comes quickly enough to justify the chance PoPs for Denver in the afternoon; we'll limit that to the late afternoon hours. Trimmed tomorrow's highs a couple degrees based on the cold advection already getting going in the morning. && .LONG TERM /Sunday night through Saturday/... Issued at 236 PM MDT Sat Apr 12 2025 The extended forecast period will begin with upper-level support over northern Colorado in the form of a 250 mb 120-130 kt jet streak, putting the forecast area under its right entrance region as a shortwave trough skirts across the Rockies to our north. Late Sunday night, QG forcings will be at their height as potent mid- level frontogenesis spreads south across northern Colorado, bringing potential for banded precipitation to develop. At the surface, a cold front will bring N to NE winds, which will provide some upslope enhancement to the Palmer Divide and southern foothills. With cross-sections showing deep moisture from the mountains to the eastern plains, we are expecting precipitation across the forecast area, but with marginal temperatures expected across the lower elevations, most of this will likely fall as rain, with a few rumbles of thunder possible. There may be a few hours where temperatures cool close enough to the freezing mark that with the aid of the heavier precipitation rates in the banded precip, some of the rain showers make the transition to snow, however, any accumulations are expected to remain below half an inch, with the most likely locations being south of I-70 for the lower elevations. Where temperatures will be cold enough to support snow across the higher elevations, 2 to 5 inches are expected, with some locally higher amounts possible at our highest elevations along the Indian Peaks and Rocky Mountain National Park. Slick travel conditions will be possible Sunday evening into early Monday morning across the higher elevations. Temperatures will be much cooler on Monday behind the cold front, with highs only expected to climb into the upper 50s across the lower elevations, 40s to 50s for the foothills and mountain valleys. Warmer and drier conditions are expected to return on Tuesday as upper-level ridging rebuilds over the western CONUS Monday night into Tuesday. Ensembles begin to show slight discrepancies Tuesday afternoon, but operational models are in agreement that a 500 mb shortwave will move through the broad upper-level ridge that would allow for afternoon rain showers to form over the high country, with snow showers possible for the highest elevations. Cross-sections show the lower elevations remaining dry aside from a slight chance of rain showers for the Palmer Divide and adjacent plains Tuesday evening. Ensembles continue to show differences in solutions for mid week onward, however, there is increasing confidence in a more active pattern by the end of the week, with potential for more mountain snow and low elevation precipitation. && .AVIATION /06Z TAFS through 06Z Monday/... Issued at 1139 PM MDT Sat Apr 12 2025 VFR to continue through tonight and Sunday, through at least 00Z Monday. West to southwest winds continue ahead of a weak northerly push that arrives 09-11Z. Winds turn more easterly behind this push towards 12Z and will be an easterly direction through 21Z Sunday. A stronger northeast push with winds to 30 knots moves through the Denver area 21Z to 23Z Sunday. Moisture increases behind this second stronger push with rain showers forming 21-23Z Sunday. Numerous showers are expected after 00Z Monday. Ceilings likely fall below 3000 feet under the heavier showers towards 06Z Monday. && .FIRE WEATHER... Issued at 236 PM MDT Sat Apr 12 2025 Humidities are low, currently around 10% in the Red Flag Warning area, but winds have been slow to spread from the foothills onto the plains. We still expect gusty winds up to 25 mph to become more widespread in areas just east of the mountains in the late afternoon hours, especially south of Denver. Areas of elevated fire weather conditions will be possible each afternoon this week, but expected precipitation and lower temperatures over the next few days may help reduce the concern. Conditions will continue to be monitored and reassessed after the expected system Sunday into Monday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Hiris SHORT TERM...Gimmestad LONG TERM...Bonner AVIATION...Meier FIRE WEATHER...Gimmestad
Hazardous weather outlook, Apr 12, 10:51 AM MDT, 14 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1051 AM MDT Sat Apr 12 2025 COZ030>051-131700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1051 AM MDT Sat Apr 12 2025 ...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOOTHILLS AND ADJACENT PLAINS... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight It will be very warm today with record high temperatures possible. Gusty west winds to 40 mph combined with the very dry and warm air will lead to critical fire weather conditions across the Front Range foothills and nearby plains today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunday will be cooler and windy behind a cold front. There will be snow showers in the mountains with mostly rain showers on the plains late Sunday and Monday, with drier conditions expected Tuesday. Another round of mountain snow showers are expected for Wednesday into Thursday before more widespread precipitation looks likely by Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gimmestad/Bonner
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.